So as im writing this im feeling the lovely side effects of my medicine. Has that ever happened to you? Your doctor gives you this perfect little cocktail of 4 different meds an at first you think, well maybe these side effects will just go away, and nope 4 months later they are still there. My doctor wont take me off them because he thinks its the perfect combination, its worked on his other patients, blah blah blah. Well today ive had it, i feel like im about to throw up if i even attempt to leave the bed. All my friends think im pregnant, but nope, unless im the virgin mary, there is no way. I get random headaches, that dont even hurt they just feel like someone is pulling on my brain and stretching it out, which is so uncomfortable. I shake all the time now, and im only 24 so you know thats not right. I also have weird head and eye twitches, which causes people to think im like mutated. Lets all be honest for a moment, no one wants to hear this, but its cold hard facts. ANYWAYS now that im done with my ranting, let me move on to some helpful stuff.
Medicine is amazing. It was created to help those who need it, and it does its job. Without medicine people with Bipolar disorder wouldnt have the fighting chance that they do. The only problem is that finding the right medicine takes a lot of time, which really
sucks. Ive gone through 3 years of trial and error and just when i thought i found the perfect dose, a dumb side effect stabs me right in the back. For example, Depakote Er was brilliant, but my hair started to fall off in chunks. That was no fun, and whats even worse is that i got stuck with worse pills after that, i had one that made my period stop and that gave me massive cramps.
So my advise, if you are stuck in this horrid trial and error period, dont give up. Talk to
your doctor if you start to feel some weird side effects, and dont be afraid to speak up. Medicine is your fighting chance at beating this mental illness, and having the right dose is what will give you the upper hand.
Have any horrid side effect stories, feel free to share them with me in the comments sections below!
Much love – Susy XOXO